Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Shivering body,hypothermia - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3397 Questions
User :   Should I go to the ER if I'm shivering and I don't have a fever?
Doctor :   hi
Doctor :   Have you checked your temperature ?
User :   Hello, I'm AAAAAAA
User :   Yes, 97.2
Doctor :   its lesser than normal
Doctor :   you hav,e hypothermia
User :   My BP is up. 152/87
User :   No hypothermia
User :   Hands are cold
User :   I'm on BP meds, betablocker and ACE.
Doctor :   98.4 degree F is the normal temperature,
Doctor :   ok, the medications are not the cause
User :   I'm usually somewhat low.
Doctor :   warm your self well , if the temperature drops to below 97, say 96 then you may have to rush to ER til then its fine
Doctor :   check the temperature every hour
Doctor :   such kind of shivering can be expected in an allergic reaction
Doctor :   take a tab of Benadryl now and see the difference in the temperature
User :   Ok, what about the bp. I'm usually 122/81.
User :   I've had allergy shots in the past.
Doctor :   i think you are bit tensed about the shivering , and also you would have been contracting your muscles that can lead to such a BP reading
Doctor :   what and when was the allergy shot taken ?
User :   Oh, I was on allergy shots for 11 years and had a sinus operation that cleared my sinus infections so I'm not on any shots now.
Doctor :   ok, fine, take a tab of benadryl now it will help\
User :   Ok, thanks for your help sir.
Doctor :   you are welcome
Doctor :   Thanks for consulting me ,kindly provide your feedback
User :   Will do. One last thing, I had a Dr visit four days ago and my Triglycerides were up, 470.
Doctor :   are you on any medications for the same ?
User :   I'm taking Zocor 40mg every nite.
Doctor :   thats good ,it will take care , but dietary control also here is needed
User :   The Dr was hinting around at Lopid.
Doctor :   May i know the LDL levels ?
Doctor :   Statins like Zocor will do help
Doctor :   but its purely subjective and depends on the dietry control whether to consider Lopid (gemfibrozil )
Doctor :   Lopid is more specific for cases in whom Tgd levels are high
User :   No LDL level on this visit because my Triglycerides were > 400.At XXXXXXXX and White in December 20,2010 I had 91 LDLs and Triglycerides 290.
Doctor :   LDL is good, since TGDS this time are high , i would ask you to get the LDLs done and then plan for Lopid
User :   What about RAMB..., don't know how to spell it.
Doctor :   I am sorry , i am not familiar with the word
User :   Sorry, what about myopathy.
User :   Rhabdomuolysis was the other word.
Doctor :   yes, iknow, Rhabdomyolysis
Doctor :   please proceed
User :   The combination of the two meds increase the risk of the above in the info I've been reading.
Doctor :   yes, well its very rare
Doctor :   good dosing schedule is what necessary to prevent it
Doctor :   most of the doctors do not go for it to avoid the risk
User :   Say my Triglycerides were averaging 220 for 20 yrs b/f statin therapy, and now for the last 6 yrs the average has been 171. Would you recommend another med for the numbers above?
Doctor :   no, sttins would be a better to continue
User :   I'm very curious, why does an allergic type of reaction cause shivering?
Doctor :   because it constricts the blood vessels and decreases the blood supply causing cold
User :   How would I know if I were having a Pancreatic type problem.
User :   ?
Doctor :   pancreatic presents totally different
Doctor :   high fever, abdomen pain , green vomiting etc
User :   Wow, ok, that's obvious enough. So, why do my Triglycerides range from 506 to 61?
Doctor :   diet has vary strong influence
User :   If I lost 30 lbs would that decrease the swing or have no effect?
Doctor :   sudden loss of weight will rise the cholesterol and tgd levels to high
Doctor :   weight loss is good but it should be gradual
User :   Over 6 mos maybe?
Doctor :   yes, fine
User :   Ok, thank you again, sorry for so many questions.
Doctor :   its ok, i am here to help you
Doctor :   Thanks for consulting me ,kindly provide your feedback
User :   Ok, bye for now.
Doctor :   Bye
Doctor :   take care
User :   ok, you too.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor